NRAS
22,456 members26,190 posts

beginning to feel a bit scared

Hi eveyone, Can anyone make any suggestions as to the next likely drug. I have had RA for around 4 years and it is in pretty well all my joints now and I have a lot of pain, swelling and damage. I have been on NSAIDS, Sulphasaluzide, MTX, MTX and Embrel, MTX and Abatacept and nothing so far has worked. Have just given up on Abatacept as it was giving me horrendous upset tummys and lately severe vomiting. Sometime the cure is worse than the the disease !!!!! I am getting scared about all the damage going on now and have no idea what the next drug will do regards side effects. I have physio each week and have had to give up work this past six months and it is now affecting me very badly. Why won't anything work. Why do they all cause such horrible side effects. thanks everyone.x

10 Replies
oldestnewest

Hi gillian, I was very moved by your post, especially the 'whys' you ask about.

I have had RA since 2014 and have found a few answers through my own research that I had not expected as I had not heard anything except medication and difficult prognoses from my medical experts. I have added a link here that may or may not interest you but is really worth watching as a sort of introduction to alternatives that you perhaps have not heard of. The whole subject this man outlines here is so controvertial to many and what he proposes is very, very difficult to achieve. Not an easy ride and not for everyone but at the very least rather interesting to explore what else is out there apart from the standard treatments. I hope you find some comfort soon.

Sandra

3 likes
Reply

By all means watch & read what Padison has to say.....even try to follow what he preaches if you must, but DON'T ignore your clinically trained Rheumatologist.

6 likes
Reply

I know that you've posted about Paddison videos previously but some of the comment threads are quite long and I haven't quite tracked whether you've followed the programme yourself and what the outcome has been for you. Sandrajb

1 like
Reply

Hi I am sorry you are feeling so bad. I totally understand. I was dx in 2003 but believe I had for years before. I was on Enbrel until 2015, was my miracle. Since then have failed several medications. For me I have found that dairy and gluten send me into a flair. I am headed down the route of alternate treatment as I have experienced some bad side effects from Humira, Ritxan and now Kevzara. I use CBD/THC which helps with pain and fatigue. Feel like I am sleeping for first time in years. Take many supplements too. Praying you feel better soon. Don't loose hope there is something that will help you.

Reply

Thanks for this. I will keep trying with supplements. There must be a drug out there that will work.

Reply

It must be horrible to have tried so much without getting anywhere. The biologic drugs are very targeted drugs, and work on specific bits of the immune system. So you've had one anti-TNF and one that targets T cells. There are some other parts of the immune system that could be causing your problems, so your doctors will probably suggest drugs that target IL6 or B cells. Or the new kid on the block that is Xelianj that is a JAK inhibitor.

So please stay hopeful that something will work for you. And it's always worth looking at lifestyle changes alongside conventional médecine, so diet, exercise, sleep and trying to reduce stress can all make a difference.

2 likes
Reply

Thank you. I have heard of JAK inhibitors. The rheumy team are hopefully bringing my follup appt forward and maybe they will find something that works and I can tolerate. x

1 like
Reply

Please give the NRAS helpline a call on 0800 2987650 and they will be able to discuss the medicines pathway with you. We also have a new booklet Medicines in RA that is a guide to all the medicines used in getting RA under control. Managing your diet is important but there is not evidence that diet alone will get the disease under control. Visit nras.org.uk for more information.

3 likes
Reply

I hope that the NRAS Helpline can talk to you about your options. When you say that there is damage, have you developed bone erosion despite the medications?

1 like
Reply

Yes I will look up the new booklet they mention and will give them a call. thanks for all your kind replies and for taking the time to respond.

Reply

You may also like...